Alert archive / Texas / Red Flag Warnings in 2006
Red Flag Warning 19, NWS Brownsville, TX
NWS Brownsville, TX issued this red flag warning at Apr 28, 2006, 4:41 AM CDT for 8 counties in Texas. It took effect at Apr 28, 2006, 10:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2006, 4:41 AM CDT (09:41 UTC)
- In effect from
- Apr 28, 2006, 10:00 AM CDT
- Expired
- Apr 28, 2006, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX
The radar
The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 09:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 9.7 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2029 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 694 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KBRO 280941 RFWBRO RED FLAG WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 441 AM CDT FRI APR 28 2006 ...HIGH WINDS TO CREATE INCREASED WILDFIRE SPREADING POTENTIAL... .A TIGHTER PRESSURE GRADIENT WILL INCREASE WINDS TODAY...INCREASING THE THREAT OF ERRATIC AND UNPREDICTABLE WILDFIRE BEHAVIOR. TXZ248>257-290000- /O.NEW.KBRO.FW.W.0019.060428T1500Z-060429T0000Z/ ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 441 AM CDT FRI APR 28 2006 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING. CONTINUED EXCEPTIONAL DROUGHT CONDITIONS...COUPLED WITH STRONG WINDS...WILL INCREASE THE DANGER OF WILD FIRES TODAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ 54
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this red flag warning went out at Apr 28, 2:50 AM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, Apr 28, 2:50 AM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 250 AM CDT FRI APR 28 2006 .DISCUSSION... WINDY DAY IN STORE TODAY AS LOW PRESSURE TROUGH DEEPENS IN THE TEXAS PANHANDLE. GUIDANCE REMAINS AROUND 20 TO 25 KNOTS WITH HIGHER GUSTS...PEAKING BETWEEN NOON AND 3PM. WIND ADVISORY AND RFW WILL BE ISSUED FOR TODAY. FRONTAL BOUNDARY STILL PROGGED TO SWEEP THROUGH CWA BETWEEN 6AM AND NOON SATURDAY. LATEST MODEL RUNS STILL HAVE SIGNIFICANT CAPPING AT H8...ESPECIALLY IN THE VALLEY. BEST POPS WILL BE FOR HBV...BKS AND NQI...BUT SIGNIFICANT RAIN THREAT IS FAIRLY LOW. THE FRONT WILL SWEEP INTO THE GULF...LEAVING THE REST OF SATURDAY MOSTLY SUNNY...HOT AND DRY. WINDS BEHIND THE FRONT LOOK TO BE MODERATE AT BEST...WHILE MUCH DRIER AIR SWEEPS IN. WINDS WILL QUICKLY TURN BACK TO THE SOUTHEAST...POSSIBLY AS EARLY AS OVERNIGHT SATURDAY. LOWS SATURDAY WILL DEPEND ON IF AND HOW FAR MOISTURE MOVES BACK INTO THE REGION. MOST OF EARLY NEXT WEEK LOOKS QUIET AS SOUTHEAST FLOW DOMINATES THE SURFACE AND WESTERLY FLOW REMAINS ALOFT. && .MARINE... AT 1 A.M. BUOY 020 WAS REPORTING EAST WINDS AT 15 TO 20 KNOTS AND SEAS AROUND 5 FEET. AS A POWERFUL MID LEVEL STORM SYSTEM MOVES TOWARD TEXAS FROM THE WEST...SURFACE PRESSURE WILL BEGIN TO DECREASE OVER WEST TEXAS. COUPLED WITH HIGH PRESSURE IN THE WESTERN GULF OF MEXICO...THE TIGHT GRADIENT WILL RESULT IN STRONG SOUTHEAST WINDS OVER THE LOWER TEXAS COASTAL WATERS TODAY. WINDS WILL REACH SMALL CRAFT ADVISORY STRENGTH...OR 20 KNOTS...BY LATE MORNING AND WILL REMAIN STRONG...20 TO 25 KNOTS...THROUGH SATURDAY MORNING. GUSTS TO GALE FORCE ARE POSSIBLE OFFSHORE THIS AFTERNOON AND EVENING. SEAS WILL BUILD TO NEAR 8 FEET IN THE WATERS ONLY SEVERAL MILES OFFSHORE. WINDS WILL DECREASE EARLY SATURDAY MORNING AHEAD OF A COLD FRONT...AND WILL SHIFT BRIEFLY TO NORTHWEST BY AFTERNOON BEHIND THE FRONT. SEAS WILL BEGIN TO DECREASE LATE SATURDAY MORNING OR EARLY SATURDAY AFTERNOON AFTER THE PASSAGE OF THE COLD FRONT. WINDS MAY BE MIXED BY LATE SATURDAY AS THE FRONT LINGERS OFFSHORE... BUT A MODERATE SOUTHEAST WIND IS EXPECTED AGAIN ON SUNDAY. && .AVIATION... LOW CLOUDS ARE MANAGING TO STAY SCATTERED OUT...BUT OCCASIONAL MVFR STRATO CU CIGS ARE STILL POSSIBLE THE NEXT FEW HOURS. GUSTY SURFACE AND LOW LEVEL WINDS ARE EXPECTED TODAY...AS SFC LOW PRESSURE DEEPENING OVER THE PANHANDLE WILL TIGHTEN THE PGF OVER THE REGION. SURFACE WINDS OF 20 TO 30 KTS ARE EXPECTED BY LATE AM WITH BORDERLINE 30 KNOTS AND A WIND ADVISORY FOR THE DAY. STRONG SE WINDS WILL MIX OUT MVFR CIGS WITH VFR CONDITIONS AND A LGT OCNL MDT CHOP LIKELY BELOW 4KFT EXPECTED THIS AFTERNOON. && .FIRE WEATHER...WHILE STRICT RED FLAG WARNING CRITERIA ARE PROBABLY NOT MET...A WIND ADVISORY IS POSTED FOR TODAY...AND WILDFIRE BEHAVIOR IS EXPECTED TO BE ERRATIC AND UNPREDICTABLE. SOME GROUND WETTING OCCURRED WITH RECENT THUNDERSTORM ACTIVITY IN WESTERN SECTIONS...BUT FUEL MOISTURE REMAINS LOW AS THE EXCEPTIONAL DROUGHT CONTINUES. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 89 75 92 76 87 / 10 20 20 10 0 BROWNSVILLE 91 75 96 75 90 / 10 20 20 10 0 HARLINGEN 93 75 96 74 91 / 10 20 20 10 0 MCALLEN 95 73 95 68 94 / 10 20 10 10 0 RIO GRANDE CITY 98 73 93 65 95 / 10 20 10 10 0 SOUTH PADRE ISLAND 85 76 88 77 83 / 10 20 20 10 0 && .BRO WATCHES/WARNINGS/ADVISORIES... SCA GMZ130-132-135-150-155-170-175 FROM 10 AM TODAY UNTIL 10 AM SATURDAY. WIND ADVISORY TXZ248>257 FROM 10 AM THIS MORNING UNTIL 7 PM THIS EVENING. RED FLAG WARNING TXZ248>257 FROM 10 AM THIS MORNING UNTIL 7 PM THIS EVENING. && 64/54/
Hazardous weather outlook, Apr 28, 4:11 AM CDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 411 AM CDT FRI APR 28 2006 TXZ248>257-291000- BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON- INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA- 411 AM CDT FRI APR 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. DUE TO A SIGNIFICANT STORM SYSTEM THAT WILL MOVE INTO CENTRAL TEXAS FROM THE WEST TODAY...A NUMBER OF HAZARDS WILL DEVELOP. STRONG SOUTHEAST TO SOUTH WINDS WILL REQUIRE A WIND ADVISORY TODAY. THE STRONG WINDS WILL ALSO CAUSE ERRATIC AND UNPREDICTABLE WILDFIRE BEHAVIOR...AND A RED FLAG WARNING IS IN EFFECT TODAY. ALSO...A SMALL CRAFT ADVISORY IS POSTED FOR INCREASING WINDS AND BUILDING SEAS OVER THE LOWER TEXAS COASTAL WATERS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. WINDS WILL SWITCH TO NORTHWEST AND DECREASE SATURDAY AFTER A COLD FRONT MOVES THROUGH IN THE MORNING...BUT A SMALL CRAFT ADVISORY MAY CONTINUE THROUGH SATURDAY AFTERNOON UNTIL HIGH SEAS ABATE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 2:11 AM CDT | Marine Weather Statement | BRO | 8 hr | |
| Apr 28, 2:43 AM CDT | Wind Advisory | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 16 hr |
Nearby
Red Flag Warnings in Texas, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.